Alert archive / Florida / Small Craft Advisories in 2014
Small Craft Advisory 3, NWS Tallahassee, FL
NWS Tallahassee, FL issued this small craft advisory at Jan 13, 2014, 3:18 PM EST. It took effect at Jan 14, 2014, 2:00 AM EST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Jan 13, 2014, 3:18 PM EST (20:18 UTC)
- In effect from
- Jan 14, 2014, 2:00 AM EST
- Expired
- Jan 14, 2014, 10:00 AM EST
- In force
- 8 hr
- Issued by
- NWS Tallahassee, FL
The text
As transmitted, in the capitals the NWS used until 2016.
833 WHUS72 KTAE 132018 MWWTAE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TALLAHASSEE FL 318 PM EST MON JAN 13 2014 ...NORTHWEST WINDS INCREASING BRIEFLY LATE TONIGHT AND EARLY TUESDAY MORNING BEHIND A COLD FRONT... .A LOW PRESSURE SYSTEM AND COLD FRONT WILL SWEEP ACROSS THE COASTAL WATERS TONIGHT...AND NORTHWEST WINDS WILL INCREASE IN THE WAKE OF THIS SYSTEM TO AROUND OR JUST ABOVE 20 KNOTS. WINDS SHOULD SUBSIDE BY MID-TO-LATE MORNING TUESDAY. GMZ750-770-140900- /O.NEW.KTAE.SC.Y.0003.140114T0700Z-140114T1500Z/ COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- 318 PM EST MON JAN 13 2014 ...SMALL CRAFT ADVISORY IN EFFECT FROM 2 AM TO 10 AM EST TUESDAY... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 10 AM EST TUESDAY. * WINDS: PEAKING AT 20 TO 25 KNOTS. * SEAS: PEAKING AT 5 TO 6 FEET. OCCASIONAL WAVES TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ 08-LAMERS
2 follow-up statements
043 WHUS72 KTAE 140234 MWWTAE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TALLAHASSEE FL 934 PM EST MON JAN 13 2014 ...NORTHWEST WINDS INCREASING BRIEFLY LATE TONIGHT AND EARLY TUESDAY MORNING BEHIND A COLD FRONT... .A LOW PRESSURE SYSTEM AND COLD FRONT WILL SWEEP ACROSS THE COASTAL WATERS TONIGHT...AND NORTHWEST WINDS WILL INCREASE IN THE WAKE OF THIS SYSTEM TO AROUND OR JUST ABOVE 20 KNOTS. WINDS SHOULD SUBSIDE BY MID-TO-LATE MORNING TUESDAY. GMZ750-770-141000- /O.CON.KTAE.SC.Y.0003.140114T0700Z-140114T1500Z/ COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- 934 PM EST MON JAN 13 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 AM TO 10 AM EST TUESDAY... * WINDS: PEAKING AT 20 TO 25 KNOTS. * SEAS: PEAKING AT 5 TO 6 FEET. OCCASIONAL WAVES TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
641 WHUS72 KTAE 140906 MWWTAE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TALLAHASSEE FL 406 AM EST TUE JAN 14 2014 ...NORTHWEST WINDS INCREASING BRIEFLY LATE TONIGHT AND EARLY TUESDAY MORNING BEHIND A COLD FRONT... .A LOW PRESSURE SYSTEM AND COLD FRONT WILL SWEEP ACROSS THE COASTAL WATERS TONIGHT...AND NORTHWEST WINDS WILL INCREASE IN THE WAKE OF THIS SYSTEM TO AROUND OR JUST ABOVE 20 KNOTS. WINDS SHOULD SUBSIDE BY MID-TO-LATE MORNING TUESDAY. GMZ750-770-141500- /O.CON.KTAE.SC.Y.0003.000000T0000Z-140114T1500Z/ COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- 406 AM EST TUE JAN 14 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING. * WINDS: PEAKING AT 20 TO 25 KNOTS. * SEAS: PEAKING AT 5 TO 6 FEET. OCCASIONAL WAVES TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ BARRY
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this small craft advisory went out at Jan 13, 10:35 AM EST, 4 hours 43 minutes earlier.
Area forecast discussion, Jan 13, 10:35 AM EST, 4 hours 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 1035 AM EST Mon Jan 13 2014 .Near Term [Through Today]... Current fcst appears very well on track, so just a few minor tweaks to the present grids were made. PoPs look just about dead on timing wise, with an 18 to 20 UTC begin time across our western zones supported very well by our local WRF, the HRRR, as well as our local CAM guidance and Confidence grids. && .Prev Discussions [621 AM EST]... .SHORT TERM [Tonight Through Wednesday]... In this very progressive pattern, the short term period will see the passage of two cold fronts. The first will be tonight through early Tuesday with rain ending for all but our easternmost zones by daybreak. Any thunderstorms that develop ahead of the front should be confined to the Florida zones and coastal waters. Then, an upper level trough will become highly amplified over the eastern CONUS sending the second cold front through the local region early to midday on Wednesday. This front will be dry but will usher in much colder air than its predecessor. The coldest temps will arrive Wednesday night with a forecast of a hard freeze. Max temps Tuesday will still be above seasonal levels (mid 60s NW to lower 70s SE) but will reach only the mid to upper 50s under clear skies Wednesday in the strong cold air advection. Lows Tuesday night will be in the mid to upper 30s away from the coast. .LONG TERM [Wednesday Night Through Sunday]... Wednesday Night should be fairly cold with a chance of a hard freeze. Current forecast lows are between 24 and 28 degrees. The minimum temperatures will probably depend on how fast the surface high builds in behind the departing low. GFS is faster with this, ECMWF slower. A high becoming centered over the area by 12z Thursday would likely increase the odds of a hard freeze. The top 5 CIPS analogs based on the 12z GFS show at least a few stations in the area receiving a hard freeze. Wind chills could also approach 20 degrees before the high builds in. Beyond that, the models diverge a bit, but there is general agreement on a reinforcing cold front on Friday. .Aviation... [Through 12Z Tuesday] VFR conditions will continue until this afternoon when showers and isolated thunderstorms move across the area from west to east. Convection will largely be limited to coastal areas and points south, so we kept mention of TS out of the DHN, ABY and VLD TAFs. MVFR visibility and ceilings will accompany the showers with IFR AND 25+ KNOTS WIND GUSTS possible in any heavier showers or storms. IFR ceilings will overspread the entire area after a frontal wind shift overnight. .MARINE... Onshore winds will increase ahead of a cold front today with cautionary conditions expected for the offshore segments this afternoon. Winds increase further to advisory levels tonight into Tuesday morning for the offshore segments as the cold front sweeps through. Winds and seas briefly diminish Tuesday afternoon and evening before advisory level winds and seas spread from north to south across the entire marine area in the wake of a stronger cold front. Conditions drop below headline criteria Thursday as high pressure builds over the waters. .FIRE WEATHER... Low level moisture will increase rapidly with a wetting rain expected late today through the overnight period. Drier air is expected to move into the region on Tuesday behind a cold front. A second front will then bring even drier air to the region on Wednesday. Winds will also increase behind this front and red flag criteria could be met in FL and even parts of GA if fuels dry out fast enough. It is unlikely that this final condition will occur given current indices. While Wednesday will be the driest day of the week, there will be only modest moistening after that through the weekend. .HYDROLOGY... Rainfall totals with Saturday's frontal system were generally under an inch with the exception of the coastal counties of the FL Big Bend where 1-2 inch totals were observed. Since most of the heavier rainfall fell in the lower stretches of area rivers, only minor rises are forecast. The Choctawhatchee River at Caryville is forecast to approach, but stay below flood stage on Wednesday. Rainfall totals associated with the next system to impact the area Monday afternoon and evening should be around 0.50-0.75", which is not expected to cause significant rises on area rivers. && .Preliminary Point Temps/PoPs... Tallahassee 68 54 68 39 57 / 50 90 10 0 0 Panama City 67 53 67 43 59 / 80 70 0 0 0 Dothan 66 52 65 39 54 / 70 70 0 0 0 Albany 66 52 67 37 54 / 40 90 0 0 0 Valdosta 68 56 67 38 54 / 20 90 20 0 0 Cross City 71 59 70 37 58 / 20 90 30 0 0 Apalachicola 65 55 68 43 60 / 60 80 10 0 0 && .TAE Watches/Warnings/Advisories... FL...None. GA...None. AL...None. GM...None. && NEAR TERM...GOULD SHORT TERM...BARRY LONG TERM...LAMERS AVIATION...WOOL MARINE...BARRY FIRE WEATHER...WOOL HYDROLOGY...LAMERS/MCDERMOTT
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 13, 3:49 PM EST | Special Marine Warning | TAE | 86 min | |
| Jan 13, 5:11 PM EST | Special Marine Warning | TAE | 79 min |
Nearby
Small Craft Advisories in Florida, 2014Every small craft advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.